Hail, Benton
- When
- June 28, 2:33 PM CST
- Where
- Benton County, 6 mi W of Foley
- Measured
- 0.75 in hail
- Crop damage
- $500,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.667, -94.050
Crop losses estimated by Extension Office and ASCS Office.
3 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 28, 2:30 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 PM CDT SAT JUN 28 2003 SCT THUNDERSTORMS ALONG LINGERING THETA E AXIS OVER CENTRAL MN FUELING A FEW THUNDERSTORMS. THIS AREA ALSO IN SOME STRONGER DEEP LAYER SHEAR ACCORDING TO LAPS. WILL KEEP SAME SCENARIO THIS EVENING WITH SCAT THUNDERSTORMS EAST CENTRAL MN INTO WI...AND MENTION SOME SMALL HAIL. BEST 850 MB THETA E ADVECTION UP IN N MN PER ETA THIS EVENING..WHERE MORE WIDESPREAD ACTIVITY SHOULD BE. OTHERWISE STORMS SHOULD WEAKEN AFTER SUNSET...WITH CLEARING. SHOULD THEN BE A FEW QUIET DAYS AS UPPER RIDGE BUILDS IN. GRADUAL WARMING BUT MOST OF THE STRONG WARM ADVECTION IS AIMED TO THE WEST AND NORTH OF US. WILL ELECT TO KEEP DRY WEATHER THROUGH WEDNESDAY ..AS WARMING ALOFT PUSHES IN. WILL BE HARD TO TIME FRONT MOVING THROUGH PRIOR TO THE 4TH. IT IS POSSIBLE THAT FRONT MAY MOVE THROUGH ON THE 4TH BUT WILL KEEP THUNDER IN FROM WED NIGHT THROUGH SATURDAY. SHOULD BE GOOD CHANCE FOR A FEW LOW 90S IN SOUTHWEST..AND MAYBE SOUTH ON WED AND THURSDAY. .MSP...NONE. JPR
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-291034- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 534 AM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY COLD POOL OF AIR ALOFT WILL MOVE OVER MINNESOTA THIS AFTERNOON...AS A SURFACE TROUGH LINGERS OVER THE EASTERN HALF OF THE STATE. PERIODS OF SUNSHINE THIS MORNING AND EARLY AFTERNOON WILL HEAT THE LOWER LEVELS OF THE ATMOSPHERE...AND COMBINED WITH THE VERY COLD AIR ALOFT...WILL CREATE INCREASED INSTABILITY AND SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE SHOWERS AND STORMS SHOULD CONCENTRATE IN VICINITY OF THE TROUGH OVER EASTERN MINNESOTA AND WESTERN WISCONSIN...BUT JUST ABOUT ANY LOCATION COULD SEE STORMS. ANY THUNDERSTORM THAT DEVELOPS THIS AFTERNOON WILL HAVE THE POTENTIAL FOR SMALL HAIL...WHILE STRONGER STORMS COULD PRODUCE LARGE HAIL WITH THE COLD AIR ALOFT. THE BEST CHANCES FOR THESE STORMS WILL BE BETWEEN 1 PM AND 6 PM...AND EAST AND NORTH OF A LINE FROM MORRIS TO REDWOOD FALLS TO ST. JAMES. THE STORMS WILL WEAKEN RAPIDLY AS SUNSET APPROACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER MUCH OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. BINAU
The Minneapolis radar (KMPX), 99 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
3 hail, 1 funnel cloud. Local standard time, as filed.
Crop losses estimated by Extension Office and ASCS Office.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363498, 5363499, 5363584, 5363585.